NWS Caribou, ME wrote its last area forecast discussion before the first event at Mar 2, 5:44 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 2, 5:44 AM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
544 AM EST Thu Mar 2 2023
.SYNOPSIS...
Low pressure will cross the region today, then exit across the
Maritimes tonight through Friday. Another low will track south
of the region Friday night through Saturday. High pressure will
build in from the west Sunday into Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Have expanded the Winter Weather Advisory to include all of the
coastal and interior Downeast region. An area of low pressure
will weaken across Maine today, while a secondary low develops
and intensifies across the Gulf of Maine. The intensifying
secondary low will exit east of Nova Scotia tonight, with a trof
extending back across the forecast area to the remnants of the
initial low. An upper trof will also cross the region later
today into tonight. Snow will expand across the forecast area
this morning, then persist into tonight. Based on the location
of the developing secondary low, models have trended colder
across Downeast areas. Thus, expect precipitation to now remain
mostly snow across Downeast areas. Due to the colder model trend
and precipitation mostly in the form of snow, have expanded the
Winter Weather Advisories to include the interior and coastal
Downeast region. However, snow could still possibly mix with
rain along the immediate Downeast coastline. Generally expect
storm total snow accumulations of 4 to 7 inches across the
region today through tonight. However, the troffing in the wake
of the exiting low could help prolong snow across Washington
county tonight and possibly increase snow totals there. Snow
will diminish, from west to east, later tonight. High
temperatures today will range from around 30 to the lower 30s
north, to the low to mid 30s interior Downeast with mid 30s
along the Downeast coast. Low temperatures tonight will range
from around 10 northwest to the mid teens northeast. Low
temperatures across central areas will range from the upper
teens to around 20, with lower to mid 20s Downeast.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The progressive pattern will conclude with one final low
pressure system approaching from the west on Friday and passing
to the south through the day on Saturday. Friday itself will
feature a brief period of high pressure, maintaining clear skies
across most of the forecast area and temperatures near normal
for this time of the year. Clouds will begin to build in from
the south Friday evening as the low pressure approaches the
region. Mostly clear skies will linger longest across the north
Friday night, with some cirrus pushing in by daybreak on
Saturday. Given the closer proximity to the center of the high
leading to calm winds and mostly clear skies, a radiational
cooling night is quite possible, especially for more sheltered
valleys across the north. Coldest regions across the north could
fall below zero Friday night, while Downeast settles in the mid
teens above zero overnight.
The track of the surface low still remains somewhat uncertain,
now more with respect to the timing than the north or south
placement. That said, the surface low itself will track eastward
off the coast of Cape Cod and head for just south of Nova
Scotia. High pressure will remain strong to the north, at around
1020 mb, and is part of the developing blocking pattern over the
northeast. Given this setup, the low is likely to be suppressed,
maybe even further than guidance suggests at this time.
Additionally, have leaned towards a slower time of arrival for
precip, due to the developing block. With cold air wrapping
around the north of the low, precip will be all snow down
through the coast, and currently looking at 2 to 4 inches of
storm total snow along the immediate coast, although these
amounts are likely to change in any variation of storm track.
The furthest north that accumulating snow will reach is possibly
into southern Aroostook and northern Piscataquis counties,
though the most likely region to receive accumulating precip
remains Downeast down through the coast. Snow will quickly taper
off from north to south Saturday night as the low pressure
system exits eastward to the south of Nova Scotia.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will return across the entire forecast area on
Sunday into early next week, promoting drier conditions and
temperatures returning to near normal for this time of the year.
The next potential system is a surface low retrograding westward
through the Canadian Maritimes on Monday, and encroaching on the
local high pressure into mid week. All sorts of different
solutions currently exist for the track of this low, with the
deterministic GFS bringing a round of showers into the north as
early as Monday night, the deterministic CMC maintaining an
elongated trough through New Brunswick with a slight chance for
showers each day through early next week, and the ECMWF taking a
little longer for any sort of disturbance to reach our area.
Ensemble plots are in agreement that an area of low pressure
will retrograde near our forecast area, but are split on to what
extent this will impact the forecast area. For now, left NBM
solution with chance showers through early next week.
As the low pressure approaches the region Monday from the east,
the pressure gradient aloft will begin to tighten, which could
lead to gusty winds through the day on Monday.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR/MVFR early this morning with snow developing then
MVFR/IFR, occasional LIFR, with snow. MVFR/IFR, occasional LIFR,
this evening through early morning with snow. VFR/MVFR late
tonight with snow tapering to snow showers. East/southeast
winds 5 to 10 knots early today increasing to 10 to 15 knots
with gusts up to 20 knots then becoming northeast/north late.
North/northeast winds 10 to 15 knots, becoming north/northwest
10 to 20 knots with gusts up to 25 knots tonight.
SHORT TERM:
Friday: VFR across all terminals. NW winds 10 to 15 kts, gusting
20 to 25 kts early.
Friday night: VFR across all terminals, with ceilings dropping
towards MVFR/IFR late at BGR/BHB as snow moves in from the
south. Winds light and variable.
Saturday: MVFR/IFR from GNR/MLT south through the coast, while
VFR conditions continue across northern terminals. N to NE
winds 5 to 10 kts. Gusts 20 to 25 kts at BGR/BHB.
Saturday night: Conditions improving to VFR across all
terminals. Winds shifting NW at around 5 kts.
Sunday: VFR. NW winds 10 to 15 kts gusting to 20 kts.
Monday: VFR Downeast, with possible MVFR ceilings building in at
northern terminals. Windy, with NW winds around 15 kts gusting
25 to 30 kts.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory is in effect for much of the
waters, with the exception of the intra-coastal waters, today
through tonight. On the intra-coastal waters, a Small Craft
Advisory is in effect this afternoon through tonight. A few wind
gusts could approach gale levels tonight. Rain and snow today
into tonight.
SHORT TERM: SCA conditions will continue through Friday with
gusts 25 to 30 kts across all waters. Winds and seas will taper
off Friday evening. A low pressure system will cross just south
of the Gulf of Maine on Saturday, leading to gusts 35 to 40 kts
on the coastal waters. Gale conditions will last into Saturday
night, when winds will fall back within advisory criteria and
finally below 25 kts on Sunday, when fair weather builds back
in.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 9 AM this morning to midnight EST
tonight for MEZ001-002-006-032.
Winter Weather Advisory until 10 PM EST this evening for
MEZ003>005-010-011-031.
Winter Weather Advisory until 4 AM EST Friday for MEZ015>017-
029-030.
MARINE...Small Craft Advisory until 1 PM EST Friday for ANZ050-051.
Small Craft Advisory from 1 PM this afternoon to 1 PM EST
Friday for ANZ052.
&&
Near Term...Norcross
Short Term...AStrauser
Long Term...AStrauser
Aviation...Norcross/AStrauser
Marine...Norcross/AStrauserHazardous weather outlook, Mar 2, 4:58 AM EST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
458 AM EST Thu Mar 2 2023
MEZ003>005-010-011-031-031200-
Northern Somerset-Northern Piscataquis-Northern Penobscot-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
458 AM EST Thu Mar 2 2023
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
This Hazardous Weather Outlook is for Central Highlands Maine,
North Woods Maine and Penobscot Valley Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ015>017-029-030-031200-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
458 AM EST Thu Mar 2 2023
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Accumulating snow is possible again Friday night into Saturday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ001-002-006-032-031200-
Northwest Aroostook-Northeast Aroostook-Southeast Aroostook-
Northern Washington-
458 AM EST Thu Mar 2 2023
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for Far Eastern Maine and Far
Northern Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-031200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
458 AM EST Thu Mar 2 2023
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
A few wind gusts could approach gale levels tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Gale force wind gusts expected Saturday into Saturday night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Norcross